Texas, 2011Wildfire in Texas, February 22 to 24, 2011
February 22 to 24, 2011 · NWS FWD · 1 event in 1 county or zone
A grass fire in Jack County consumed approximately 1,000 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $15,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A grass fire in Jack County consumed approximately 1,000 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 22, 10:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 22, 10:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CST TUE FEB 22 2011
.UPDATE...
CURRENT FORECAST IS IN GOOD SHAPE AND WILL ONLY UPDATE THE HOURLY
TEMP/WIND GRIDS THROUGH THIS AFTERNOON. SKIES ARE MOSTLY SUNNY
ACROSS THE REGION NOW...BUT COLD FRONT WHICH MOVED THROUGH
YESTERDAY HAS STALLED ACROSS SOUTH TEXAS AND WILL MOVE NORTHWARD
AS A WARM FRONT OVERNIGHT. THIS WILL BRING A RAPID INCREASE TO LOW
LEVEL CLOUD COVER AND WARMER TEMPERATURES BACK INTO THE AREA LATER
TONIGHT. NEXT SYSTEM IS OFF THE WEST COAST OF CA NOW AND WILL
CROSS THE SOUTHERN PLAINS ON THURSDAY. THIS WILL BE OUR NEXT
CHANCE FOR RAIN/TSTORMS.
DUNN
&&
.AVIATION...
/12Z TAFS/
CONCERNS...CIGS/VSBY TONIGHT...BECOMING IFR BY DAYBREAK WEDNESDAY.
850MB MOISTURE SURGE IS MOST PROMINENT IN WEST TEXAS...BUT SOME
OVERRUNNING VFR STRATUS IS OCCURRING IN CENTRAL TEXAS. THIS
CLOUD COVER HAS BEEN FLIRTING WITH WACO DURING THE PREDAWN HOURS.
AS 850MB FLOW VEERS AND STRENGTHENS...EXPECT VFR DECK TO SPREAD
FURTHER NORTH THIS MORNING. THESE CLOUDS WILL APPROACH METRO TAF
SITES LATE IN THE DAY.
CIGS/VSBY WILL DETERIORATE FROM SOUTH TO NORTH THIS EVENING. IFR
CONDITIONS WILL LIKELY BEGIN AT WACO BEFORE MIDNIGHT...AND AT
METRO TAF SITES DURING THE PREDAWN HOURS WEDNESDAY. CONDITIONS
WILL BE SLOW TO IMPROVE WEDNESDAY MORNING...BUT HAVE HINTED AT
SOME IMPROVEMENT LATE MORNING IN EXTENDED PORTION OF TAFDFW.
25
&&
.PREV DISCUSSION... /ISSUED 451 AM CST TUE FEB 22 2011/
THE COLD FRONT THAT MOVED THROUGH NORTH TEXAS YESTERDAY HAS MOVED
TO SOUTHEAST OF A HOUSTON TO COTULLA LINE AS OF 4 AM. AFTER A
COOL START THIS MORNING...TEMPERATURES WILL WARM UP INTO THE
UPPER 50S AND 60S ACROSS NORTH TEXAS TODAY. AS HIGH PRESSURE THAT
EXTENDS FROM IOWA SOUTH SOUTHWESTWARD INTO WEST TEXAS THIS
MORNING MOVES TO THE EAST...WINDS WILL BECOME EASTERLY TODAY. THE
FRONT ACROSS SOUTH TEXAS WILL START TO LIFT BACK NORTHWARD AS A
WARM FRONT TONIGHT. WINDS WILL BECOME SOUTHEASTERLY AND WE WILL
SEE FOG AND DRIZZLE DEVELOP OVERNIGHT TONIGHT AND CONTINUE INTO
WEDNESDAY MORNING. SOME PATCHY DENSE FOG WILL BE POSSIBLE. A
WARMING TREND WILL CONTINUE TONIGHT THROUGH THURSDAY. LOWS
WEDNESDAY MORNING WILL BE 10 TO 15 DEGREES WARMER THAN THIS
MORNING...AND HIGHS IN THE MID 60S NORTHEAST TO LOWER 70S
WEDNESDAY. THE UPPER LEVEL LOW OFF THE COAST OF SOUTHERN
CALIFORNIA THIS MORNING WILL MOVE SOUTHEAST INTO BAJA
CALIFORNIA...THEN OPEN UP AND MOVE NORTHEAST ACROSS THE SOUTHERN
PLAINS THURSDAY. WE WILL SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS AREA WIDE...AND SOME STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE...ESPECIALLY EAST OF I-35. A DRYLINE/PACIFIC
COLD FRONT WILL SWEEP THROUGH NORTH TEXAS THURSDAY. BEHIND THE
DRY LINE...WE WILL SEE ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WESTERN COUNTIES THURSDAY AFTERNOON DUE TO
THE GUSTY WESTERLY WINDS AND DRIER AIR.
ABOVE SEASONAL NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE
FRIDAY THROUGH THE WEEKEND. THE ECMWF AND THE GFS SOLUTIONS FOR
THE LATE WEEKEND/MONDAY UPPER LEVEL SYSTEM AND ACCOMPANYING COLD
FRONT DIVERGE. AFTER LOOKING AT THE GFS ENSEMBLE MEMBERS COMPARED
WITH THE ECMWF...HAVE LEANED TOWARD THE GFS...BUT KEPT SOME LOW
POPS INTO MONDAY TO ACKNOWLEDGE THE ECMWF SOLUTION AS A
POSSIBILITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 65 54 69 60 77 / 0 5 10 40 60
WACO, TX 64 55 70 61 76 / 5 5 10 20 40
PARIS, TX 62 48 64 58 73 / 0 5 10 40 80
DENTON, TX 64 52 69 58 76 / 0 5 10 40 60
MCKINNEY, TX 63 50 66 57 75 / 0 5 10 40 60
DALLAS, TX 64 54 69 61 75 / 0 5 10 40 60
TERRELL, TX 65 53 66 60 75 / 0 5 10 30 60
CORSICANA, TX 64 55 71 61 74 / 5 5 10 30 60
TEMPLE, TX 66 56 72 60 75 / 5 10 20 20 30
MINERAL WELLS, TX 65 51 71 58 76 / 0 5 10 40 60
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 22, 4:35 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CST TUE FEB 22 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
435 AM CST TUE FEB 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
FOG IS LIKELY ACROSS ALL OF NORTH TEXAS TONIGHT. THE VISIBILITY
MAY FALL BELOW ONE MILE IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
FOG WILL PERSIST THROUGH LATE WEDNESDAY MORNING.
THUNDERSTORMS WILL RETURN TO NORTH TEXAS THURSDAY. SEVERE WEATHER
WILL BE POSSIBLE...ESPECIALLY EAST OF I-35 DURING THE AFTERNOON.
WEST OF I-35...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
25
Wildfire, Jack
- When
- February 22, 12:00 PM CST to February 24, 7:00 AM CST
- Where
- Jack forecast zone
- Crop damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
A farmer accidentally ignited the Rock Creek Fire. The fire began near Kinder Mountain Road and Rock Creek Road, and burned approximately 1,000 acres. No structures were damaged or lost in this fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Alaska, February 22 to 26, 20111 injured · 31 events
- Drought in Oklahoma, February 22 to 28, 20119 events
- Blizzard and Heavy Snow in Washington, February 22 to 24, 20118 events
- Heavy Snow in Washington, February 22 to 24, 20117 events
- Drought in New Mexico, February 22 to 28, 20116 events
- Heavy Snow in Idaho, February 22 to 24, 20115 events
- Drought in Texas, February 22 to 28, 20114 events
- Drought in Alabama, February 22 to 28, 20112 events
- Winter Storm in Montana, February 22 to 24, 20112 events
- Drought in Texas, February 22 to 28, 20111 event
- Heavy Snow in Oregon, February 22 to 24, 20111 event
- Avalanche in Colorado, February 22, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286598.